MAUDE Adverse Event Report: 32-IN STD BORE SET W/ MAX Y CONN; INTRAVASCULAR ADMINISTRATION SET

32-IN STD BORE SET W/ MAX Y CONN; INTRAVASCULAR ADMINISTRATION SET
Model Number MX9175
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that fluid wouldn't flow through 2 32-in std bore set w/ max y conn sets during use.The following information was provided by the initial reporter: "fluid won't flow at all".
 
Additional Manufacturer Narrative
Investigation summary: 3 used samples were returned for investigation by the customer.The set was examined for defects and abnormalities.No defects or abnormalities were observed.A 10 ml bd syringe filled with saline was attached to the smartsite and attempted to flush.The extension sets were unable to be flushed.Upon closer visual inspection under the microscope there was excess solvent near the female luer (part number: 1024-156-043) end of the smart site.The customer complaint that the fluid would not flow at all could be replicated for all 3 samples.The root cause is excess solvent.A device history record review for model mx9175 lot number 20056825 was performed.The search showed that a total of 14403 units in 1 lot number was built on (b)(6) 2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 20056825 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
32-IN STD BORE SET W/ MAX Y CONN
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12104193
Report Number9616066-2021-51443
Device Sequence Number19883418
Product Code FPA
UDI-Device Identifier50885403237674
UDI-Public50885403237674
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/23/2025
Device Model NumberMX9175
Device Catalogue NumberMX9175
Device Lot Number20056825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1